Alert archive / Oregon / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Mar 22, 2025, 3:07 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 24, 2025, 5:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2025, 3:07 AM PDT (10:07 UTC)
- In effect from
- Mar 24, 2025, 5:00 PM PDT
- Expired
- Mar 25, 2025, 12:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WHUS46 KMFR 221007 CFWMFR Coastal Hazard Message National Weather Service Medford OR 307 AM PDT Sat Mar 22 2025 ORZ021-022-230400- /O.NEW.KMFR.BH.S.0006.250325T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 307 AM PDT Sat Mar 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...Douglas, Coos, and Curry County Beaches. * WHEN...From Late Monday afternoon through Tuesday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk will be highest on west facing beaches, especially early Tuesday morning. Though a comparatively lesser risk, awareness is also warranted for this afternoon and evening with a slight risk of sneaker waves. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
6 follow-up statements
715 WHUS46 KMFR 230510 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1010 PM PDT Sat Mar 22 2025 ORZ021-022-231200- /O.CON.KMFR.BH.S.0006.250325T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 1010 PM PDT Sat Mar 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...Douglas, Coos, and Curry County Beaches. * WHEN...From Late Monday afternoon through Tuesday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk will be highest on west facing beaches, especially early Tuesday morning. Though a comparatively lesser risk, awareness is also warranted for this afternoon and evening with a slight risk of sneaker waves. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
304 WHUS46 KMFR 230753 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1253 AM PDT Sun Mar 23 2025 ORZ021-022-241200- /O.CON.KMFR.BH.S.0006.250325T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 1253 AM PDT Sun Mar 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...Douglas, Coos, and Curry County Beaches. * WHEN...From Late Monday afternoon through Tuesday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk will be highest on west facing beaches, especially early Tuesday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
776 WHUS46 KMFR 240958 CFWMFR Coastal Hazard Message National Weather Service Medford OR 258 AM PDT Mon Mar 24 2025 ORZ021-022-242300- /O.CON.KMFR.BH.S.0006.250325T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 258 AM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...Douglas, Coos, and Curry County Beaches. * WHEN...From this afternoon through Tuesday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk will be highest on west facing beaches, especially early Tuesday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
673 WHUS46 KMFR 242118 CFWMFR Coastal Hazard Message National Weather Service Medford OR 218 PM PDT Mon Mar 24 2025 ORZ021-022-251800- /O.CON.KMFR.BH.S.0006.250325T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 218 PM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...A moderate risk of sneaker waves. * WHERE...Douglas, Coos, and Curry County Beaches. * WHEN...Through Tuesday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk will be highest on west facing beaches, especially early Tuesday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
224 WHUS46 KMFR 251009 CFWMFR Coastal Hazard Message National Weather Service Medford OR 309 AM PDT Tue Mar 25 2025 ORZ021-022-251900- /O.CON.KMFR.BH.S.0006.000000T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 309 AM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...A moderate risk of sneaker waves. * WHERE...Douglas, Coos, and Curry County Beaches. * WHEN...Until noon PDT today. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * ADDITIONAL DETAILS...The risk will be highest on west facing beaches, especially early Tuesday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
842 WHUS46 KMFR 251842 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1142 AM PDT Tue Mar 25 2025 ORZ021-022-251945- /O.EXP.KMFR.BH.S.0006.000000T0000Z-250325T1900Z/ South Central Oregon Coast-Curry County Coast- 1142 AM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PDT TODAY... The sneaker threat will diminish as the afternoon progresses, so the Beach Hazards statement will be allowed to expire. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Mar 22, 2:45 AM PDT, 22 minutes earlier.
Area forecast discussion, Mar 22, 2:45 AM PDT, 22 minutes before
Area Forecast Discussion
National Weather Service Medford OR
245 AM PDT Sat Mar 22 2025
.DISCUSSION...Moist, westerly onshore flow continues early this
morning with KMAX showing the bulk of the precipitation falling
along the coast, in the coast ranges and over to the Cascades.
Orographic ascent is a key component in aiding precip production
in these areas with the flow more/less perpendicular to the
terrain. Of course, this is resulting in less precipitation for
the Rogue Valley and for areas south and east of the
Cascades/Siskiyous due to downslope flow/sinking air. While there
is high likelihood of rain here in Medford today (60-70% chance),
amounts should be light, generally less than 0.10 of an inch.
Overall, high temps should remain below normal (by about 4-8F). A
mid-level westerly jet has been causing gusty winds in the usual
areas east of the Cascades since last evening. Summer Lake RAWs
observed a peak wind of 54 mph. This jet will shift to the
north/east and weaken early this morning, so the wind advisory
will be allowed to expire at 3 am PDT. Winter Weather Advisories
are still going from around Highway 140 northward in the Cascades.
There can still be 2-5 inches of snow this morning into early
this afternoon, but we'll also probably allow this advisory to
expire at 5 am PDT since the bulk of the heaviest snow has already
fallen and snowfall rates should subside. A warm front will lift
northward offshore tonight into Sunday. This will keep a chance of
showers across NW sections of the CWA, while other areas dry out.
Overall, Sunday will be milder than today (by about 8-14F) with
temps getting back to near or above normal levels. An upper level
ridge will then amplify into the western U.S. Monday into Tuesday.
This will result in a couple of days of mainly sunny (aside from
patchy morning fog/low clouds) days with warm spring afternoons.
Tuesday appears to be the warmest day at this time with west side
valleys expected to rise well into the 70s to around 80F. East
Side areas will have highs ranging from the upper 60s to the mid
70s. This will challenge records in many locations. Wednesday will
remain mild, but we'll be decidedly on the back side of the upper
ridge. Meanwhile, the next upper trough/closed low will develop
offshore the PacNW with a cold front approaching the coast. Models
are showing some instability in advance of the front, so there is
a high probability of showers and even a slight chance of
thunderstorms. Best chance for storms is up the Cascades and
portions of NW Klamath/northern Douglas counties, but also south
of Mt. Shasta (probably closer to Redding). Pressure gradients are
decent with this system, so there should at least be breezy
conditions area wide, but also the potential for gusty winds along
the coast, in the Shasta Valley and over the East Side. Rain
amounts will once again be focused along the coast and into the
coast ranges, but also western Siskiyou County. The front will
press onshore Wednesday night and our areas will generally remain
in a cooler, moist onshore flow late next week with shower chances
continuing Thu/Fri before another potential break Fri
night/Saturday. -Spilde
&&
.AVIATION...22/06Z TAFs...Conditions are mainly a mix of IFR/MVFR
with showers and areas of terrain obscuration inland. A slow moving
cold front will maintain these conditions into tonight. Light to
moderate precipitation will occur mainly from the coast to the
Cascades and northern Klamath County with snow levels around 4000 to
5000 feet MSL. The next frontal disturbance is likely to continue
producing areas of precipitation and the lower ceilings on Saturday.
-BPN
&&
.MARINE...Updated 130 PM Friday, March 21, 2025...Winds will
diminish behind the departing front this evening, but steep swell
dominated seas will continue tonight. Conditions continue to improve
during the weekend, with the exception of south winds approaching
Advisory strength north of Cape Arago Sunday. Winds become northerly
Sunday night into Monday while west swell is expected to combine
with a building long period west swell. Southerly winds return with
a frontal system on Wednesday, which is likely to build steeper seas
into Thursday. -BPN
&&
.BEACH HAZARDS...Updated 200 PM Friday, March 21, 2025...Beaches
along the southern Oregon coast will have a moderate risk for
sneaker waves starting Monday evening and going through Tuesday
morning. The highest risk will be for west facing beaches. During
this time, a west-northwest swell of 6 ft at 11 to 13 seconds is
expected to combine with a long period west-northwest swell of 2 ft
at 20 seconds building to 6 ft at 17 seconds. During Tuesday
afternoon, the threat is anticipated to diminish with a decreasing
swell period.
Sneaker waves can run up significantly farther on beaches than
normal, including over rocks and jetties. These waves can suddenly
knock people off of their feet and quickly pull them into the cold
ocean waters, resulting in serious injury or death. Waves may also
lift driftwood logs, trapping anyone caught underneath. NEVER turn
your back on the ocean!
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 5 AM PDT early this morning for
ORZ027-028.
Wind Advisory until 3 AM PDT early this morning for ORZ030-031.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 5 AM PDT early
this morning for PZZ350-356-370-376.
&&
MAS/DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 1:41 PM PDT | Small Craft Advisory | MFR | 27 hr |
Nearby
Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.